1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Night time high's

Discussion in 'Insulin Pump Forum' started by LizG, Mar 19, 2013.

  1. LizG

    LizG Parent · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    41
    Hi, my 9yr old has recently had a pump fitted. All is good during the day however at night after he's eaten he has an immediate low then gradually gets higher &higher until morning. Does anyone have any advice on how to correct this?


    Sent from the Diabetes Forum App
     
  2. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,321
    Trophy Points:
    158
    Hi,

    You will need to do some corrections and then start to do frequent bg tests after the low, and then using the results, you can start to alter the basal rates. This will be very trial and error though so may take you a few nights to get things ok again..

    Dont know whether you feel confident to do this yourself but if not, get in touch with your hospital dsn as they may be able to alter them for you.

    Everyone with a pump has to go through all this so try not to worry.............
     
  3. LizG

    LizG Parent · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    41
    Thank you, I discovered that there was a problem with the infusion so he wasn't getting any


    Sent from the Diabetes Forum App
     
  4. LizG

    LizG Parent · Active Member

    Messages:
    27
    Likes Received:
    0
    Trophy Points:
    41
    Oops - pressed send too early! Yes it seems he wasn't getting any insulin, which accounts for the high. Feeling a bit like its one step forward two steps back as the infusion seems to cause more problems than the pump. It's early days tho........


    Sent from the Diabetes Forum App
     
  5. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,321
    Trophy Points:
    158
    Hi

    Sometimes its difficult to know what the cause of the high bg really is. Often than not, infusion sets and the type and where they are inserted in the body, can make a huge difference to how bg is controlled. What I have done for myself is to use an extremely high TBR for about 2hrs and if that doesnt lower bg levels, then I usually take the set out to see if it is kinked and if not insert in an area on the body where I know absorbtion is ok.

    A vital thing to have at hand is an insulin pen or a syringe to cope with the delivery of insulin that the pump isn't able especially when things goes wrong.....
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook